| Model Number |
399.56 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on an unknown date, eighteen (18) chisel blades with 10mm, fourteen (14) chisel blades with 16mm and six (6) chisel blades with 25mm were found in the medical device reprocessing department (mdrd) and tagged as broken.There was no patient or surgical involvement.This complaint involves total thirty-eight (38) devices.This complaint captures eight (8) devices.Due to system limitation, the remaining devices are captured in (b)(4).This report is for one (1) 16mm chisel blade.This is report 1 of 8 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 399.560, lot t140618: release to warehouse date: august 24, 2016.Manufacture site: tuttlingen.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.The raw material certificate was reviewed and the used raw material was according to the specification of the device.No non-conformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A product investigation was completed: the device was returned to us customer quality.Upon visual inspection under 5x magnification, the wedge of the chisel was chipped in multiple locations.The corners of the cutting edge were also slightly rounded/chipped.Minor scratches were noted on non-cutting surfaces of the device, which are consistent with use and handling.Also, some rust spots were noted to be present on the device.No other damage was noted on the device.The received condition does not agree with the reported complaint description of a broken device.Nicks/chips to the cutting edge were noted.The reported complaint description of a broken device was not confirmed with investigation, but the overall complaint was confirmed as the device was noted to have chipped edges.The visual inspection revealed that the device shows end of life indicators (blunting of cutting edges due to multiple use and chipped feature or component) which have resulted in the observed condition.It is determined that the reusable instrument is worn from repeated use and servicing.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.